MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550300-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code 2017: excessive force the device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
 
Event or Problem Description
It was reported that a 3.0x15mm xience sierra stent delivery system (sds) was advanced over a non-abbott guide wire.The sds became stuck with the guide wire, and the sds shaft became separated during removal.A larger quantity of contrast was used than usual amount.Another non-abbott guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported difficult to advance and the reported difficult to remove were able to be confirmed.The reported material separation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent deviation of the instructions for use (ifu) as it is likely that during advancement onto the guide wire interaction of devices possibly due to procedural contaminants (blood, contrast) resulted in the noted bunched inner member; thus resulting in the reported difficulty to advance and the reported difficulty to remove.It should be noted that the xience sierra everolimus eluting coronary stent system instructions for use (ifu) states: if unusual resistance is felt before the stent exits the guiding catheter, do not force passage.Resistance may indicate a problem and the use of excessive force may result in stent damage or dislodgement.Manipulation of the device using force resulted in the noted device damages (stretched inner/outer member, bunched balloon) and ultimately resulted in the reported material separation/noted inner and outer member separations.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8804931
Report Number2024168-2019-10156
Device Sequence Number18913916
Product Code NIQ
UDI-Device Identifier08717648227257
UDI-Public08717648227257
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2021
Device Catalogue Number1550300-15
Device Lot Number8030441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI SION BLUE GUIDE WIRE